[Previous Months][Date Index][Thread Index][Join - Register][Login]   Help@Insulin-Pumpers.org
  [Message Prev][Message Next][Thread Prev][Thread Next]   for subscribe/unsubscribe assistance


Dear All

Thanks for all your advice.  I take HRT because I had an early menopause (in 
my 20s) and a family history of osteoporosis - must have been on it for 20 
years.  The week I went onto insulin 13 years ago my HRT was upset (symptoms 
I had had in my 20s - though they could have been to do with the myxoedema - 
and periods stopped).  So I tried lots of different ones.  Some caused me to 
be near suicidal, burst into tears if the phone rang, if anyone asked me a 
question, because I didn't like the curtains!! Eventually went onto the 
patch which is OK but dose too low - I'm afraid to have it raised.  I did 
give HRT up a few years ago when I was going through a very emotional phase 
and blamed the HRT.  The medical profession took up arms - I couldn't stop 
taking it, all sorts of dreadful things would happen to me and I was sent 
for a bone scan.  Significant osteoporosis was shown.  Now on calcium 
tablets and Fosamax.  Thank goodness they brought out a once a week one and 
I can lie down in the bath again (been on Fosamax for say 6 years).  I gave 
in and went back on HRT.

I haven't tried a natural form of HRT is this the phyto-oestrogen tablets 
mentioned by someone?  Does this protect bones.  I know there is controvercy 
about the benefits to bones of HRT ie revert when HRT stopped but I was told 
there was no reason why I should ever come of it.

Oh in case you are wondering in view of this -  my two children are adopted 
which I think is heavily involved in the troubles we have had with our son 
(but not our daughter).

Stress does cause trouble with my BGs also when stressed I'm not so good at 
testing and eating properly which doesn't help.

During the very hot weather I found my levels going into the 20s by late 
afternoon but I thought levels were supposed to drop in hot weather.  I had 
no other explanation for this unless stress.  This problem has now gone so 
has the hot weather.

I stopped driving because of a very nasty hypo without warning.  For two 
years I haven't had a severe hypo and then couple of weeks ago I had another 
one (trying to correct the high afternoon BG during hot weather - fell like 
a stone) didn't last long but took all evening to feel alright.  So no 
thought of driving now.

I also take thyroxine (no trouble) and an anti-depressant oh and 
anti-histamine everyday (long history of allergies which at one time were 
pretty severe).  I'm not sure that these would affect BGs.

The great thing about the pump is the wonderful reduction in night time 
hypos.  I'm surpirsed I don't have rheumatism having spent years sleeping in 
a dripping wet bed ( husband in other side so couldn't change bedding).

Sorry another question.  Has anyone experienced a cold shoulder following a 
hypo?  I'm sure I have (if not 2) but the nurse (when she asked someone 
else) said cold shoulder was associated with high BGs ie nerve damage.

I'll shut up and try to come to some conclusions.

Thanks everyone.

PS Congratulations John

Tired of 56k? Get a FREE BT Broadband connection 
for HELP or to subscribe/unsubscribe, contact: